Results 1 to 3 of 3
Libido Dampening from Medication(s)
  1. #1
    Violence is offline Junior Member
    Join Date
    Aug 2009
    Posts
    32

    Default Libido Dampening from Medication(s)

    Thanks for your interest in this thread,

    For a while now I have been dealing with a moderately reduced libido as a result of my taking of at least 1 or 2 of the medications that I take. Currently, I am on 300 mg Wellbutrin XL, 75 mg Effexor XR, and 30-60 mg Adderall IR daily. I have been on the WB since May 2010, the Effexor since October 2010, and the Adderall for almost 2 months; all of these drugs at varying dosages to determine optimal effects.

    Since I have been on the Effexor, I have been aware of its adverse sexual side effects - such as an inability to maintain an erection or even get there in the first place. This frustrating side effect has been inconsistent, as sometimes it is less of an issue than at other times. However, I have not really been sexually active until most recently (just 2 weeks ago) since I now have a girlfriend, and I have been mostly fine with the low libido since I started taking the Effexor, as it has been really effective for me.

    Now that I am trying to be sexually active, I am concerned about having my sexual stamina/performance returning to normal in a timely manner. Since this past weekend, I have begun to take action on restoring my libido by lowering my Effexor dosage from 150 mg to 75 mg per day. Since I have been on Effexor, I have been on various dosages up to 300 mg, and I have noticed that whenever I lower the dose my libido improves to some extent. Thus, I am on a lower dose now @ 75 mg daily.

    The WB helps my libido, but the Adderall I am unsure of. I know that amphetamine is a vasoconstrictor, meaning it constricts the width of blood vessels, essentially reducing blood flow to the sexual organs, among others - with notable side effects of this (cold, clammy hands, etc.). The next time I engage in sexual activity, I will stay off the Adderall to see how it affects me, as the last time I tried sex I was on adderall and that was when I could not achieve an erection.

    Basically, I would like to know if there are any supplements worth trying for restoring libido that would likely be safe with my current medication mix. Lately, I have been taking Fish Oil and a Multivitamin (about every other day). I also sometimes take L-Arginine (a vasodilator).

    Any other advice is welcomed.

  2. #2
    Join Date
    Dec 2010
    Location
    NYC Metro Region
    Posts
    77

    Default

    Just wondering, how old are you and how long have you been taking the meds? And experiencing the symptoms?

  3. #3
    Violence is offline Junior Member
    Join Date
    Aug 2009
    Posts
    32

    Default

    I'm 21. In my post everything else is answered that you are asking. I advise reading the whole thing so that any other questions you might have are answered.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22